| Catalog Number |
VCP333H |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Inflammation (1932); Local Reaction (2035)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? what is takumi tape? please describe.Where was the takumi tape used? please describe the patient manifestations of the reported reaction (location, severity, appearance, systemic or local reaction).Were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Are there any photos available? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? does the surgeon think that the takumi tape could have contributed to the reaction? what is the patient's current status? lot number of the vicryl plus suture, vcp333h? lot number of the pds plus suture, pdp508g?.
Event or Problem Description
It was reported that a patient underwent an achilles tendon rupture surgery on an unknown date and suture was used for subcutaneous ligation.Takumi tape was also used.Post-op, approximately two weeks after the achilles tendon rupture repair, an inflammatory reaction occurred in the affected area, so the takumi tape was removed, but debris was subsequently repeated.The inflammation in the affected area was thought to be a tissue reaction.The patient was observed after removing the suture, but it was unclear whether the fibers had embedded themselves in the fascia or somewhere, and the patient did not recover, so an achilles tenotomy was performed.Since there was also severe inflammation around the ligated suture, the achilles tendon was completely excised, the suture was removed and then the skin was sutured with nylon without suturing the subcutaneous.It has been one week now since the achilles tendon was removed, and the stitches have not yet been removed, so the patient's progress is unknown.There are usually no problems for about a week after surgery, but inflammation on the skin occurs 2 to 4 weeks later.Regarding the cause of this incident, the doctor said that it may have been due to a tissue reaction caused by the suture, and that in the future they would consider conducting a patch test beforehand.The patient is male and has various allergies.He is currently recovering.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: a3a.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure age: unknown; gender: male; weight: unknown; bmi: unknown date of index surgical procedure? this information was not available.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open approach (achilles tendon rupture repair).On what tissue was the suture used? achilles tendon and surrounding soft tissue what was the tissue condition (normal, thin, calcified, fragile, diseased)? normal tissue condition reported.How was the suture placed (interrupted or continuous)? this information was not available.What is takumi tape? please describe.Takumi tape is a surgical tape used for tendon repair and reinforcement during orthopedic procedures.Where was the takumi tape used? it was used for achilles tendon rupture repair.Please describe the patient manifestations of the reported reaction (location, severity, appearance, systemic or local reaction).Local inflammatory reaction occurred at the surgical site approximately two weeks postoperatively, with severe inflammation around the sutures and takumi tape; appearance details not provided; no systemic reaction reported.Were any pre-op cleansing procedures or products changed recently? if yes, please describe.This information was not available.Does the patient have a known allergic history to any medical devices, food and/or medication? yes, the patient has a history of multiple allergies.Was allergy testing performed? if so, please describe with results.No allergy testing was performed; surgeon plans to consider patch testing in future cases.Are there any photos available? this information was not available.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no suture deficiency was reported; however, strong inflammatory reaction was observed around vicryl plus and pds plus during re-operation other relevant patient history/concomitant medications? this information was not available.What is the physician¿s opinion as to the etiology of or contributing factors to this event? the physician suspects that the sutures and/or takumi tape may have contributed to the tissue reaction does the surgeon think that the takumi tape could have contributed to the reaction? yes, the surgeon considers that takumi tape may have contributed to the inflammatory response.What is the patient's current status? unknown (patient is one week post achilles tendon excision; sutures have not yet been removed; recovery status not confirmed) lot number of the vicryl plus suture, vcp333h? this information was not available.Lot number of the pds plus suture, pdp508g? this information was not available.I certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted in ecm note.